Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2019, 5:14 PM MDT for Baca County, Prowers County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2019, 5:14 PM MDT (23:14 UTC)
- Expired
- May 1, 2019, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:41 PM MDT | HAIL 1 | 12 Ne Two Buttes, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS55 KPUB 012314
SVRPUB
COC009-099-020000-
/O.NEW.KPUB.SV.W.0004.190501T2314Z-190502T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
514 PM MDT Wed May 1 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Prowers County in southeastern Colorado...
North central Baca County in southeastern Colorado...
* Until 600 PM MDT.
* At 514 PM MDT, a severe thunderstorm was located near Two Buttes
Reservoir, or 16 miles north of Springfield, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3757 10259 3771 10265 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2314Z 246DEG 24KT 3764 10253
HAIL...1.00IN
WIND...60MPH
$$
285 follow-up statements
098
WWUS55 KPUB 012323
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
523 PM MDT Wed May 1 2019
COC009-099-020000-
/O.CON.KPUB.SV.W.0004.000000T0000Z-190502T0000Z/
Prowers CO-Baca CO-
523 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
At 522 PM MDT, a severe thunderstorm was located near Two Buttes, or
19 miles northeast of Springfield, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3758 10251 3775 10257 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2322Z 261DEG 30KT 3764 10242
HAIL...1.00IN
WIND...60MPH
$$
28711
WWUS55 KPUB 012330
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
530 PM MDT Wed May 1 2019
COC009-099-020000-
/O.CON.KPUB.SV.W.0004.000000T0000Z-190502T0000Z/
Prowers CO-Baca CO-
530 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTH CENTRAL BACA COUNTIES...
At 529 PM MDT, a severe thunderstorm was located 7 miles north of Two
Buttes, or 22 miles northwest of The Saunders Elevator, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers and north central Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3759 10247 3777 10253 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2329Z 246DEG 24KT 3766 10236
HAIL...1.00IN
WIND...60MPH
$$
28550
WWUS55 KPUB 012338
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
538 PM MDT Wed May 1 2019
COC009-099-020000-
/O.CON.KPUB.SV.W.0004.000000T0000Z-190502T0000Z/
Prowers CO-Baca CO-
538 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
At 537 PM MDT, a severe thunderstorm was located 7 miles northeast of
Two Buttes, or 18 miles northwest of The Saunders Elevator, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3761 10237 3781 10243 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2337Z 268DEG 22KT 3764 10229
HAIL...1.00IN
WIND...60MPH
$$
28872
WWUS55 KPUB 012345
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
545 PM MDT Wed May 1 2019
COC009-099-020000-
/O.CON.KPUB.SV.W.0004.000000T0000Z-190502T0000Z/
Prowers CO-Baca CO-
545 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHERN BACA COUNTIES...
At 545 PM MDT, a severe thunderstorm was located 12 miles northeast
of Two Buttes, or 16 miles northwest of The Saunders Elevator, moving
east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers and northern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3762 10228 3784 10235 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2345Z 249DEG 28KT 3766 10221
HAIL...1.25IN
WIND...60MPH
$$
28531
WWUS55 KPUB 012353
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
553 PM MDT Wed May 1 2019
COC009-099-020000-
/O.CON.KPUB.SV.W.0004.000000T0000Z-190502T0000Z/
Prowers CO-Baca CO-
553 PM MDT Wed May 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
At 553 PM MDT, a severe thunderstorm was located 14 miles north of
The Saunders Elevator, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3762 10225 3787 10228 3796 10206 3786 10204
3766 10204
TIME...MOT...LOC 2353Z 252DEG 26KT 3767 10213
HAIL...1.25IN
WIND...60MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:47 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 1, 3:47 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 347 PM MDT Wed May 1 2019 .SHORT TERM...(This evening through Thursday) Issued at 346 PM MDT Wed May 1 2019 Currently, recent computer simulations, satellite imagery, radar returns and real-time data nicely capture healthy north- northeasterly surface surge that is moving across eastern Colorado this afternoon. Winds with this front have recently gusted to 42 mph at KPUB just before 3 PM MDT this afternoon. Recent mesoanalysis depict nose of thermal ridge pushing into western and southern Baca county in combination with favorable moisture advection/moisture convergence focused over eastern sections of Baca county. In addition, mid-afternoon most unstable capes, LI's and 0 to 6 km bulk shear values of 2000+ J/KG, -4C and 50+knots respectively are located over and near Baca county and have inserted/depicted severe thunderstorm potential in and near Baca county from mid-afternoon into this evening in recently published grids/zones. Elsewhere over the CWA, have depicted isolated to scattered showers and isolated thunderstorms into tonight(favoring eastern locations) in combination with generally light accumulating snow over higher terrain locations. In addition, have also depicted areas of low clouds and areas of fog developing tonight and continuing into early Thursday morning(again favoring eastern sections). Also, below seasonal temperatures are expected tonight over southern Colorado with even some localized freezing temperatures anticipated over portions of northern EL Paso county and after coordination with WFO Boulder have refrained from issuing any Freeze Highlights at this time. For Thursday, expect continued below seasonal early May temperatures with areas of low clouds/fog over eastern locations into the morning with isolated to low grade primarily afternoon showers focused over western locations. .LONG TERM...(Thursday night through Wednesday) Issued at 346 PM MDT Wed May 1 2019 Thursday night...Upper disturbance crossing the Rockies Thu will initially bring some showers and thunderstorms to mainly the eastern mts and plains Thu evening, then as the shortwave continues east activity will start to diminish around midnight from west to east. Expect low temps to drop into the 20s to near freezing for the high valleys, and into the 30s to around 40F for the plains. Friday through Sunday...Lighter northwest flow aloft across the region on Fri will shift to a more westerly direction over the weekend. Without much of a trigger, plan on much warmer temps and a drying trend with just an isolated shot of some diurnal mt convection. Highs across the high valleys will be in the 60s, and nearing 70F on Sun. Across the plains, expect highs in the mid 60s to around 70F on Fri, upper 60s to mid 70s on Sat, then 70s to around 80F on Sun. Monday...The next weather maker for the state arrives as a closed low pressure system over the southern CA coast Monday morning. The GFS is about 12 hours faster with the movement of this low, moving it to southern CA and NV by late Mon night while the EC still has it positioned over the southern CA coast. Regardless, as this system approaches the flow aloft becomes southwest and moisture starts to get drawn up into western CO. Downslope flow off the mts will push temps to around 70F for the high valleys, and mid 70s to mid 80s for the plains. Much of the forecast area should stay relatively dry, though a few showers and storms will be possible over the higher terrain during the late aftn and eve. Tuesday and Wednesday...Models agree on sweeping a multi-lobed low pressure system into the desert southwest, but timing and positioning at this point is all over the place. Plan on an increased chance of some convection with increased cloud cover, and slightly cooler temps. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 346 PM MDT Wed May 1 2019 VFR conditions are anticipated at the KCOS and KPUB taf sites into this evening with lower clouds and possibly fog(with IFR conditions at times) anticipated tonight in wake of healthy northeasterly surface surge(with localized wind gusts around 35 knots at times) that is moving across eastern Colorado this afternoon. In addition, isolated to scattered showers and thunderstorms are also anticipated over the KCOS and KPUB taf sites from this afternoon into this evening. For KALS, VFR conditions are anticipated during the next 24 hours in combination with west-southwest winds gusting around 35 knots at times into this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...MOORE AVIATION...77
Hazardous weather outlook, May 1, 11:24 AM MDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Wed May 1 2019 COZ058>089-093>099-021730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Wed May 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered snow showers are expected to continue over the mountains into this evening, with an isolated brief thunderstorm also possible. The heaviest snow will occur over the higher peaks of the central mountains, where additional snowfall of 1 to 3 inches is expected. Remaining mountains above 9000 feet will see lighter snowfall amounts, generally in the 1 to 2 inch range. Over the lower elevations, scattered rain showers and isolated thunderstorms will be possible this afternoon and evening, with the best chance for rainfall along the Palmer Divide. The main threats from any thunderstorms this afternoon and evening will be lightning and gusty winds around 50 mph, along with small hail. One or two storms over the far southeastern Colorado plains may become strong this afternoon, with wind gusts around 60 mph and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of thunderstorms will be possible across the mountains and much of the plains Thursday afternoon/evening. Thunderstorms are expected to stay relatively weak, with brief gusty winds to 50 mph and small hail possible, along with lightning. Isolated thunderstorm chances will develop each afternoon Friday through Sunday, mainly over the mountains and far eastern plains. The main threat form storms will be lightning, winds gusting to 50 mph, and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are expected across the mountains and across the southeastern Colorado plains this afternoon and evening.
In the hours before
Special weather statement, May 1, 4:53 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 453 PM MDT Wed May 1 2019 COZ089-093-095-097-012330- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 453 PM MDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EAST CENTRAL CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 530 PM MDT... At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Arlington, or 20 miles north of La Junta, moving east at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Blue Lake. LAT...LON 3824 10357 3834 10352 3828 10309 3808 10324 TIME...MOT...LOC 2252Z 287DEG 21KT 3827 10347 28
Special weather statement, May 1, 5:10 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 510 PM MDT Wed May 1 2019 COZ098-099-012345- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 510 PM MDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 545 PM MDT... At 509 PM MDT, Doppler radar was tracking a strong thunderstorm over Two Buttes Reservoir, or 15 miles north of Springfield, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Two Buttes Reservoir. LAT...LON 3755 10262 3769 10268 3784 10231 3759 10220 TIME...MOT...LOC 2309Z 249DEG 19KT 3763 10256 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:12 AM MDT | Areal Flood Advisory | PUB | Conejos | 60 hr |
| May 1, 4:53 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| May 1, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 30 min |
| May 1, 5:10 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| May 1, 5:51 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.